Alert archive / New Jersey / Special Weather Statements in 2012
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 18, 2012, 12:51 PM EDT for Sussex County, New Jersey. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2012, 12:51 PM EDT (16:51 UTC)
- Expired
- Jul 18, 2012, 1:45 PM EDT
- In force
- 54 min
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, NJ
The radar
The Philadelphia radar (KDIX), 144 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 1:20 PM EDT | HAIL 0.88 | Sussex, NJ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 4.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2129 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1491 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
207
WWUS81 KPHI 181651
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1251 PM EDT WED JUL 18 2012
NJZ001-181745-
SUSSEX NJ-
1251 PM EDT WED JUL 18 2012
...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...
AT 1246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF MONTAGUE...MOVING EAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR BRANCHVILLE...HAINESVILLE AROUND
100 PM...SUSSEX...HIGH POINT AROUND 115 PM...HAMBURG...FRANKLIN
AROUND 130 PM AND HIGHLAND LAKE AROUND 145 PM.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4121 7437 4119 7438 4100 7461 4112 7496
4117 7489 4124 7487 4129 7484 4135 7476
4136 7471 4136 7469
$$
FORECASTER: MEOLAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 18, 11:34 AM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 18, 11:34 AM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1134 AM EDT WED JUL 18 2012
.SYNOPSIS...
BERMUDA HIGH PRESSURE WILL CONTINUE TO INFLUENCE OUR WEATHER
THROUGH TONIGHT. A SLOW MOVING COLD FRONT FROM THE NORTH WILL
CROSS THE REGION LATE TONIGHT INTO THURSDAY NIGHT AND REMAIN TO
THE SOUTH OF THE AREA THROUGH EARLY SATURDAY. HIGH PRESSURE IS
THEN EXPECTED TO FOLLOW GRADUALLY BY THE WEEKEND, WITH ANOTHER
WEAK FRONT AROUND MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
IN REGARD TO THE HEAT, WE HAVE EXTENDED THE HEAT ADVISORY INTO
SUSSEX AND MORRIS COUNTIES, AND WE HAVE LEFT THE EXCESSIVE HEAT
WARNING IN PLACE. WE CONTINUE TO EXPECT AFTERNOON TEMPERATURES TO
RISE INTO THE MIDDLE AND UPPER 90S IN OUR REGION. THE ONLY
EXCEPTION MAY BE THE ELEVATED TERRAIN IN THE NORTH WHERE MAXIMUM
TEMPERATURES ARE ANTICIPATED TO BE AROUND 90 DEGREES. THE 00Z NAM
H925 TEMPERATURES VERIFIED BETTER THAN THE GFS OR ECMWF. THAT
PROMPTED US TO RAISE MAXES A DEGREE OR TWO AT SOME LOCATIONS
INCLUDING THE LOWER ELEVATIONS OF SUSSEX AND MONROE COUNTIES,
THEREBY REQUIRING AN EXPANSION. AN H925 WIND FROM THE WEST-
SOUTHWEST AT AROUND 15 KNOTS SHOULD MAKE IT DIFFICULT FOR THE SEA
BREEZE TO MAKE MUCH PROGRESS INLAND.
ON TUESDAY AFTERNOON, DRY AIR FROM ALOFT MIXED TO THE SURFACE
LIMITING THE HEAT INDEX VALUES. THAT AREA OF DRY AIR CONTINUED TO
MOVE TO OUR EAST AND OUT TO SEA LAST NIGHT. DEW POINT VALUES
AROUND 925 TO 850 HPA ARE ANTICIPATED TO BE SEVERAL DEGREES
CELSIUS HIGHER THAN THOSE ON TUESDAY. AS A RESULT, WE ARE NOT
ANTICIPATING MUCH FLUCTUATION IN THE SURFACE DEW POINT READINGS
THROUGH THE DAY. HEAT INDEX VALUES SHOULD RANGE MAINLY FROM
AROUND 99 TO 104 NORTH OF PHILADELPHIA (EXCEPT FOR OUR FAR
NORTHERN COUNTIES) AND FROM 103 TO 107 FURTHER SOUTH.
THE OTHER MAIN WEATHER ISSUE FOR THE DAY IS THE POTENTIAL FOR SEVERE
THUNDERSTORMS. THE STORM PREDICTION CENTER CONTINUES TO INCLUDE ALL
BUT OUR FAR SOUTHERN COUNTIES UNDER ITS SLIGHT RISK DESIGNATION FOR
TODAY. THE GUIDANCE SUGGESTS SURFACE BASED CAPE VALUES IN EXCESS OF
3000 J/KG IN MUCH OF OUR REGION FROM THIS AFTERNOON INTO EARLY THIS
EVENING, AND THE 12Z IAD AND OKX SOUNDINGS PROGGED AROUND 4000 J/KG.
IT WILL TAKE ONLY A MINOR TRIGGER TO GENERATE CONVECTION. WE CAN
SEE A PREFRONTAL SURFACE TROUGH HAS DROPPED INTO NORTHERN PA THIS
MORNING, AND DESPITE THE UPPER JET REMAINING WELL TO OUR NORTH
TODAY THE LATEST NAM HAD SOME ENERGY MOVING TOWARD US BETWEEN THE
CANADIAN VORTEX AND THE BERMUDA HIGH. ANY THUNDERSTORMS THAT
DEVELOP OR ADVECT INTO OUR REGION HAVE THE POTENTIAL TO BE QUITE
STRONG WITH SIGNIFICANT VERTICAL DEVELOPMENT AND TO ESTABLISH NEW
BOUNDARIES WITH THEIR OUTFLOW. STRONG WIND GUSTS AND HAIL ARE
POSSIBLE ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING.
PRECIPITABLE WATER VALUES ARE FORECAST TO RISE ABOVE TWO INCHES
FOR THIS AFTERNOON INTO THIS EVENING FOR MUCH OF OUR FORECAST
AREA, ESPECIALLY THE CENTRAL AND SOUTHERN PARTS. THEREFORE, THERE
IS ALSO THE POTENTIAL FOR SOME HEAVY RAINFALL WHICH MAY CAUSE
LOCALIZED FLOODING IN AREAS OF POOR DRAINAGE.
AS FAR AS THE TIMING OF THE THUNDERSTORMS IS CONCERNED, WE EXPECT A
LINE TO DEVELOP ACROSS OR JUST TO THE NORTH OF OUR NORTHERN COUNTIES
EARLY THIS AFTERNOON, ALTHOUGH WE ALSO WERE WATCHING CONVECTION
DEVELOPING FROM WESTERN PA TO NORTHERN WV AT 14Z IN RESPONSE TO
BOTH THE AFOREMENTIONED PREFRONTAL TROUGH AND THE IMPULSE HANDLED
BY THE 12Z NAM. THE STORMS ARE ANTICIPATED TO DROP INTO OUR
NORTHWESTERN COUNTIES DURING THE EARLY TO MID AFTERNOON, REACHING
PHILADELPHIA DURING THE LATE AFTERNOON OR EARLY EVENING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
FOR THIS EVENING, WE ARE EXPECTING STRONG TO SEVERE THUNDERSTORMS TO
DROP ACROSS OUR CENTRAL AND SOUTHERN COUNTIES. EVEN WITH THE LOSS OF
DAYLIGHT, IT MAY TAKE THE STORMS SOME TIME TO WEAKEN WITH ALL OF THE
RESIDUAL HEAT FROM TODAY AND THE THE PAST COUPLE OF DAYS.
AS THE NIGHT PROGRESSES, THE STRONG STORMS SHOULD PASS OFF THE COAST
LEAVING SOME LINGERING SHOWERS AND CLOUDS.
IT WILL REMAIN RATHER HUMID TONIGHT IN THE WAKE OF THE STORMS. THE
HUMIDITY IS EXPECTED TO LIMIT TEMPERATURES FROM FALLING MUCH BELOW
THE 70S, EXCEPT IN THE FAR NORTH.
THE ACTUAL FRONTAL BOUNDARY IS ANTICIPATED TO DROP THROUGH OUR
REGION FROM NORTH TO SOUTH BEGINNING AROUND MIDNIGHT. IT SHOULD
REACH OUR SOUTHERN COUNTIES TOWARD DAYBREAK. A LIGHT AND VARIABLE
WIND SHOULD BECOME NORTHERLY AROUND 4 TO 8 MPH WITH THE FRONTAL
PASSAGE.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
THE AFOREMENTIONED COLD FRONT WILL BE LOCATED TO OUR SOUTH BY
THURSDAY AND WE EXPECT A SERIES OF IMPULSES TO MOVE ALONG THE FRONT
THROUGH ABOUT FRIDAY NIGHT. DUE TO THE POSN OF THE FRONT, THE
HIGHEST POPS AND QPFS SHOULD BE ACRS THE SRN AREAS.
THERE IS STILL SOME MDL DIFFS WRT THE INDIVIDUAL DETAILS OF THE
IMPULSES BUT CERTAINLY THERE WILL BE THE NEED FOR CHC POPS ACRS A
GOOD PORTION OF THE AREA THRU THE EARLY PORTION OF THE EXTENDD,
WITH POPS TAPERING AS ONE MOVES N. AFTER A RELATIVELY DRY SPELL,
WE COULD GET SOME MUCH NEEDED RAIN THU INTO FRI, ESPECIALLY ACRS
THE SRN THIRD OF THE REGION.
THEN, HIGH PRESSURE BUILDS INTO THE REGION AND THE PRECIP WILL
COME TO AN END BY SATURDAY AND THE WEEKEND LOOKS DRY AND PLEASANT.
BY SUNDAY NIGHT INTO MONDAY, ANOTHER WK CDFNT WILL APPROACH AND
COULD TRIGGER SOME SHOWERS AND TSTMS WHICH COULD LINGER INTO
MONDAY NIGHT. HIGH PRESSURE WILL THEN BUILD BACK IN FOR THE MIDWEEK
PERIOD BRINGING A RETURN TO DRY WX.
LATEST GUID ACTUALLY HAS A FEW DAYS OF BELOW NRML TEMPS FOR FRI
AND SAT THEN A RETURN TO NEAR NRML AND EVENTUALLY ABV NRML AGAIN
BY THE END OF THE EXTENDD PD. I THINK THE MOS GUID MAY BE TOO COOL
ON FRIDAY UNLESS WE GET SUBSTANTIAL RAIN AND CLOUD COVER AND MY
CONFIDENCE IS LOW ON THAT ATTM DUE TO THE MDL DIFFS ON THE
INDIVIDUAL IMPULSES AS MENTIONED ABV. SO I HAVE EDGED TEMPS UP A
BIT.
&&
.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
CONDITIONS WILL LIKELY BE IN THE VFR CATEGORY INTO THE EARLY
AFTERNOON AT OUR TAF SITES WITH ONLY SOME CIRRUS OVERHEAD.
DURING THE AFTERNOON, SOME CUMULUS WILL DEVELOP. A LINE OF STRONG TO
SEVERE THUNDERSTORMS IS EXPECTED TO DROP THROUGH OUR REGION FROM
THE NORTHWEST DURING THE AFTERNOON AND EVENING HOURS. THE STORMS
MAINLY WILL BE IN ADVANCE OF A FRONTAL BOUNDARY. IT SEEMS AS
THOUGH THE STORMS WILL IMPACT KPHL SOMETIME BETWEEN 500 PM AND 800
PM. AS THE DAY PROGRESSES WE WILL TRY TO REFINE THE TIMING A BIT
FOR KPHL AND FOR OUR OTHER TAF SITES, AS WELL.
FOR TONIGHT, LINGERING CLOUDS AND SHOWERS ARE POSSIBLE.
THE WIND WILL BE MAINLY FROM THE SOUTHWEST TODAY AT 6 TO 10 KNOTS.
SOME GUSTY WINDS ARE POSSIBLE IN THE VICINITY OF ANY THUNDERSTORMS
FROM THIS AFTERNOON INTO THIS EVENING. THE WIND SHOULD BECOME LIGHT
AND VARIABLE THIS EVENING. A FRONTAL BOUNDARY FROM THE NORTH IS
EXPECTED LATE TONIGHT WITH A LIGHT NORTHERLY WIND DEVELOPING IN ITS
WAKE.
OUTLOOK...
THURSDAY THROUGH FRIDAY NIGHT...MAINLY VFR WITH A CHANCE OF SHOWERS
AND THUNDERSTORMS THAT WOULD CAUSE MVFR AND EVEN IFR CONDS AT
TIMES. CONFIDENCE IS HIGH ON THE BIG PICTURE BUT LOW ON THE
INDIVIDUAL DETAILS.
SATURDAY AND SUNDAY...HIGH PRESSURE BUILDS OVER THE REGION SO VFR
CONDS ARE EXPECTED.
&&
.MARINE...
HIGH PRESSURE WILL CONTINUE TO INFLUENCE OUR REGION INTO THIS
AFTERNOON WITH A SOUTHWEST TO SOUTH WIND AROUND 8 TO 12 KNOTS.
STRONG THUNDERSTORMS, IN ADVANCE OF A FRONTAL BOUNDARY, MAY IMPACT
THE COASTAL WATERS OF NEW JERSEY AND DELAWARE FROM LATE THIS
AFTERNOON INTO TONIGHT. THE FRONT IS FORECAST TO REACH THE NORTHERN
COASTAL WATERS OF NEW JERSEY LATE TONIGHT AND THE WIND SHOULD BECOME
NORTHERLY IN ITS WAKE.
WIND SPEEDS AND WAVE HEIGHTS ARE FORECAST TO REMAIN BELOW THE SMALL
CRAFT ADVISORY CRITERIA DURING TODAY AND TONIGHT.
OUTLOOK...
CONDS WILL START OFF SUB-ADVY BUT WILL INCREASE TO LOW END SCA
CONDS OVER THE AREA WATERS BY FRIDAY NIGHT INTO SATURDAY DUE TO
INCREASING NE TO E FLOW AS HIGH PRESSURE BUILDS OVER NEW ENG. THE
WIND AND SEAS SHOULD SUBSIDE BY SATURDAY NIGHT AND WILL REMAIN
BELOW SCA CRITERIA FOR THE REMAINDER OF THE EXTENDD PD.
&&
.CLIMATE...
ANOTHER ROUND OF HEAT IS EXPECTED TODAY. THE RECORDS TO BEAT
ARE LISTED BELOW FOR TODAY. IT HAS BEEN RATHER DRY WITH
PRECIPITATION RUNNING SEVERAL INCHES BEHIND FOR THE YEAR. FOR
REFERENCE, THE DEPARTURES ARE ALSO LISTED BELOW.
WEDNESDAY 7/18
ABE... 98-1999
ACY... 99-2006
GED...100-1953
ILG...100-1953
MPO... 93-1953
PHL... 99-1953
RDG... 98-1999
TTN...100-1953
PRECIPITATION DEPARTURES SINCE JANUARY 1ST AND THROUGH JULY 17TH...
ABE... -4.79 INCHES
ACY... -2.81 INCHES
GED...-11.20 INCHES
ILG... -9.13 INCHES
MPO... -4.44 INCHES
PHL... -7.75 INCHES
RDG... -7.36 INCHES
TTN... -7.22 INCHES
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ060>062.
EXCESSIVE HEAT WARNING UNTIL 6 AM EDT THURSDAY FOR PAZ067>071.
NJ...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ001-007>010-
012-013-016-020>025-027.
EXCESSIVE HEAT WARNING UNTIL 6 AM EDT THURSDAY FOR NJZ015-
017>019.
DE...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DEZ002>004.
EXCESSIVE HEAT WARNING UNTIL 6 AM EDT THURSDAY FOR DEZ001.
MD...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ008-012-015-
019-020.
MARINE...NONE.
&&
SYNOPSIS...NIERENBERG
NEAR TERM...IOVINO/DELISI
SHORT TERM...IOVINO
LONG TERM...NIERENBERG
AVIATION...IOVINO/NIERENBERG
MARINE...IOVINO/NIERENBERG
CLIMATE...DRAG/GORSE/DELISIHazardous weather outlook, Jul 18, 11:30 AM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1130 AM EDT WED JUL 18 2012 DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012-013-016-020>025- 027-PAZ060>062-191530- KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON- BERKS-LEHIGH-NORTHAMPTON- 1130 AM EDT WED JUL 18 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. ALSO, THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN THAT MAY CAUSE POOR DRAINAGE FLOODING AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NJZ014-026-PAZ054-055-191530- EASTERN MONMOUTH-COASTAL OCEAN-CARBON-MONROE- 1130 AM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN THAT MAY CAUSE POOR DRAINAGE FLOODING AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DEZ001-NJZ015-017>019-PAZ067>071-191530- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 1130 AM EDT WED JUL 18 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. ALSO, THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN THAT MAY CAUSE POOR DRAINAGE FLOODING AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ430-431-450>455-191530- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1130 AM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 18, 12:51 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1251 PM EDT WED JUL 18 2012
NJZ001-181745-
SUSSEX NJ-
1251 PM EDT WED JUL 18 2012
...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...
AT 1246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF MONTAGUE...MOVING EAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR BRANCHVILLE...HAINESVILLE AROUND
100 PM...SUSSEX...HIGH POINT AROUND 115 PM...HAMBURG...FRANKLIN
AROUND 130 PM AND HIGHLAND LAKE AROUND 145 PM.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4121 7437 4119 7438 4100 7461 4112 7496
4117 7489 4124 7487 4129 7484 4135 7476
4136 7471 4136 7469
FORECASTER: MEOLAThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 1:02 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 34 min |
| Jul 18, 1:11 PM EDT | Special Weather Statement | PHI | Sussex | 34 min |
| Jul 18, 1:23 PM EDT | Special Weather Statement | PHI | Morris | 37 min |
| Jul 18, 1:43 PM EDT | Areal Flood Advisory | PHI | Sussex | 2 hr |
| Jul 18, 1:49 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 26 min |
| Jul 18, 1:53 PM EDT | Special Weather Statement | PHI | Mercer | 37 min |
| Jul 18, 2:15 PM EDT | Special Weather Statement | PHI | Sussex | 60 min |
| Jul 18, 2:23 PM EDT | Special Weather Statement | PHI | Warren | 67 min |
| Jul 18, 2:46 PM EDT | Severe Thunderstorm Warning | PHI | Middlesex | 29 min |
| Jul 18, 3:00 PM EDT | Special Weather Statement | PHI | Monmouth | 45 min |
| Jul 18, 3:04 PM EDT | Special Weather Statement | PHI | Warren | 41 min |
| Jul 18, 3:13 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Warren | 47 min |
| Jul 18, 3:18 PM EDT | Special Marine Warning | PHI | 42 min | |
| Jul 18, 3:25 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Sussex | 65 min |
| Jul 18, 3:26 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Morris, Warren | 49 min |
| Jul 18, 3:29 PM EDT | Special Weather Statement | PHI | Monmouth | 46 min |
| Jul 18, 3:43 PM EDT | Special Weather Statement | PHI | Warren | 47 min |
| Jul 18, 3:52 PM EDT | Flash Flood Warning | PHI | Warren | 113 min |
| Jul 18, 3:59 PM EDT | Flash Flood Warning | PHI | Morris, Sussex | 107 min |
| Jul 18, 4:03 PM EDT | Special Weather Statement | PHI | Hunterdon | 42 min |
| Jul 18, 4:17 PM EDT | Special Weather Statement | PHI | Morris | 43 min |
| Jul 18, 4:28 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon | 32 min |
| Jul 18, 4:30 PM EDT | Severe Thunderstorm Warning | PHI | Middlesex, Morris, Somerset | 45 min |
| Jul 18, 4:41 PM EDT | Special Weather Statement | PHI | Mercer | 34 min |
| Jul 18, 4:53 PM EDT | Special Weather Statement | PHI | Mercer | 22 min |
| Jul 18, 5:01 PM EDT | Special Weather Statement | PHI | Middlesex | 29 min |
| Jul 18, 5:07 PM EDT | Special Marine Warning | PHI | 38 min | |
| Jul 18, 5:11 PM EDT | Special Weather Statement | PHI | Middlesex, Somerset | 64 min |
| Jul 18, 5:12 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Middlesex, Somerset | 81 min |
| Jul 18, 5:19 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth | 41 min |
| Jul 18, 5:26 PM EDT | Special Marine Warning | PHI | 34 min | |
| Jul 18, 5:33 PM EDT | Special Weather Statement | PHI | Mercer | 57 min |
| Jul 18, 5:44 PM EDT | Special Marine Warning | PHI | 31 min | |
| Jul 18, 6:00 PM EDT | Special Marine Warning | PHI | 60 min | |
| Jul 18, 6:09 PM EDT | Areal Flood Advisory | PHI | Burlington, Monmouth, Ocean | 68 min |
| Jul 18, 6:32 PM EDT | Special Weather Statement | PHI | Ocean | 43 min |
| Jul 18, 6:45 PM EDT | Special Weather Statement | PHI | Cape May, Cumberland | 60 min |
| Jul 18, 6:51 PM EDT | Special Marine Warning | PHI | 39 min | |
| Jul 18, 6:51 PM EDT | Special Marine Warning | PHI | 39 min | |
| Jul 18, 7:17 PM EDT | Special Weather Statement | PHI | Cape May | 58 min |
| Jul 18, 1:27 PM EDT | Special Weather Statement | PHI | Monroe | 33 min |
| Jul 18, 2:07 PM EDT | Special Weather Statement | PHI | Berks | 38 min |
| Jul 18, 2:12 PM EDT | Severe Thunderstorm Warning | PHI | Berks | 48 min |
| Jul 18, 2:43 PM EDT | Special Weather Statement | PHI | Berks, Lehigh | 47 min |
| Jul 18, 3:36 PM EDT | Special Weather Statement | PHI | Berks | 54 min |
| Jul 18, 3:51 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Chester, Montgomery | 28 min |
| Jul 18, 4:22 PM EDT | Special Weather Statement | PHI | Bucks | 23 min |
| Jul 18, 5:30 PM EDT | Special Weather Statement | PHI | Bucks | 60 min |
| Jul 18, 5:51 PM EDT | Special Weather Statement | PHI | Philadelphia | 54 min |
| Jul 18, 5:47 PM EDT | Special Weather Statement | PHI | Kent, New Castle | 58 min |
| Jul 18, 6:01 PM EDT | Severe Thunderstorm Warning | PHI | Kent, New Castle | 17 min |
| Jul 18, 6:23 PM EDT | Severe Thunderstorm Warning | PHI | Kent | 37 min |
| Jul 18, 6:48 PM EDT | Special Weather Statement | PHI | Kent | 12 min |
| Jul 18, 6:57 PM EDT | Areal Flood Advisory | PHI | Kent, Sussex | 82 min |
| Jul 18, 6:57 PM EDT | Severe Thunderstorm Warning | PHI | Kent | 17 min |
| Jul 18, 4:37 PM EDT | Special Weather Statement | PHI | Kent | 23 min |
| Jul 18, 4:47 PM EDT | Special Weather Statement | PHI | Cecil | 28 min |
| Jul 18, 5:20 PM EDT | Special Weather Statement | PHI | Queen Anne's | 40 min |
| Jul 18, 5:35 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Queen Anne's | 25 min |
| Jul 18, 6:06 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Kent, Queen Anne's, Talbot | 39 min |
| Jul 18, 6:26 PM EDT | Areal Flood Advisory | PHI | Caroline, Kent, Queen Anne's, Talbot | 68 min |
Nearby
Special Weather Statements in New Jersey, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.